Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 419, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 2, 2003, 3:01 PM CDT for Tallahatchie County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 2, 2003, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tallahatchie County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 022001
SVRMEM
MSC135-022030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT SAT AUG 2 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 330 PM CDT.
* AT 255 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES SOUTH OF GLENDORA...MOVING EAST AT 35 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 330 PM CDT INCLUDE...
PHILIPP...
.LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THIS STORM...MOVE TO A STURDY SHELTER
.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3387 9037 3371 9036 3372 9013 3381 9012
3380 8992 3388 8992
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:30 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 2, 2:30 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT SAT AUG 2 2003 RADAR IMAGES ARE SHOWING A BROKEN LINE OF THUNDERSTORMS STRETCHING FROM WEST TENNESSEE INTO NORTHERN MISSISSIPPI. THIS LINE WILL CONTINUE TO MOVE EASTWARD. MAY SEE A BREAK IN THE ACTION BEFORE REDEVELOPMENT OCCURS TONIGHT AHEAD OF THE NEXT SHORTWAVE. WILL GO WITH CHANCE POPS EVERYWHERE BUT SOUTHEASTERN GROUP WHERE I WILL PUT LIKELY. SEVERAL SHORTWAVES WILL SWING THROUGH THE MIDSOUTH DURING THE TIME PERIOD THROUGH WEDNESDAY WHEN THE LONGWAVE TROUGH FINALLY BEGINS TO SHIFT EASTWARD. WITH THE SHORTWAVES WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. HIGH PRESSURE WILL FINALLY BUILD INTO THE AREA STARTING THURSDAY. EXPECT QUIET WEATHER WITH TEMPERATURES AROUND NORMAL DURING THIS TIME PERIOD. CAN/T RULE OUT ISOLATED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS...ON FRIDAY AND SATURDAY...BUT WILL LEAVE FORECAST DRY FOR NOW. PRELIMINARY NUMBERS MEM 74/89 72/90 74 54232 MKL 71/88 69/88 70 54232 JBR 71/88 70/90 72 34232 TUP 73/88 72/90 72 64332 .MEG...NONE. KRS
Hazardous weather outlook, Aug 2, 3:35 AM CDT, 11 hours 26 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 335 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MID-SOUTH TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT FOR THE ENTIRE MIDSOUTH. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON SUNDAY AS THIS UPPER LEVEL DISTURBANCE EXITS THE REGION . AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TONIGHT AND SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 2, 9:11 AM CDT, 5 hours 50 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- TNZ001>004-019>021-048>055-088>092-021511- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0911 AM CDT SAT AUG 02 2003 SEVERE THUNDERSTORM WATCH #831 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... CRITTENDEN... CROSS... GREENE... LAWRENCE... LEE... MISSISSIPPI... PHILLIPS... POINSETT... RANDOLPH... ST. FRANCIS... IN MISSISSIPPI... ALCORN... BENTON... COAHOMA... DE SOTO... ITAWAMBA... LAFAYETTE... LEE... MARSHALL... PANOLA... PONTOTOC... PRENTISS... QUITMAN... TATE... TIPPAH... TISHOMINGO... TUNICA... UNION... IN MISSOURI... DUNKLIN... PEMISCOT... IN TENNESSEE... CARROLL... CHESTER... CROCKETT... DECATUR... DYER... FAYETTE... GIBSON... HARDEMAN... HARDIN... HAYWOOD... HENDERSON... HENRY... LAKE... LAUDERDALE... MCNAIRY... MADISON... OBION... SHELBY... TIPTON... WEAKLEY...
Special weather statement, Aug 2, 2:54 PM CDT, 7 minutes before
MSZ013-022030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CDT SAT AUG 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF OXFORD AT 254 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:24 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 36 min |
| Aug 2, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 27 min |
| Aug 2, 2:40 PM CDT | Flash Flood Warning | MEG | Quitman | 2 hr |
| Aug 2, 3:53 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 37 min |
| Aug 2, 4:02 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 28 min |
| Aug 2, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.